Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Maximal slope of tensor product of Hermitian vector bundles

Author: Huayi Chen
Journal: J. Algebraic Geom. 18 (2009), 575-603
Published electronically: December 3, 2008
MathSciNet review: 2496458
Full-text PDF

Abstract | References | Additional Information

Abstract: We give an upper bound for the maximal slope of the tensor product of several non-zero Hermitian vector bundles on the spectrum of an algebraic integer ring. By Minkowski's First Theorem, we need to estimate the Arakelov degree of an arbitrary Hermitian line subbundle $ \overline M$ of the tensor product. In the case where the generic fiber of $ M$ is semistable in the sense of geometric invariant theory, the estimation is established by constructing, through the classical invariant theory, a special polynomial which does not vanish on the generic fibre of $ M$. Otherwise we use an explicit version of a result of Ramanan and Ramanathan to reduce the general case to the former one.

References [Enhancements On Off] (What's this?)

  • 1. M. Atiyah, R. Bott, and V. K. Patodi.
    On the heat equation and the index theorem.
    Inventiones Mathematicae, 19:279-330, 1973. MR 0650828 (58:31287)
  • 2. J.-B. Bost.
    Semi-stability and heights of cycles.
    Inventiones Mathematicae, 118(2):223-253, 1994. MR 1292112 (95j:14024)
  • 3. J.-B. Bost.
    Périodes et isogénies des variétés abéliennes sur les corps de nombres (d'après D. Masser et G. Wüstholz).
    Astérisque, (237):Exp. No. 795, 4, 115-161, 1996.
    Séminaire Bourbaki, Vol. 1994/1995. MR 1423622 (98k:11073)
  • 4. J.-B. Bost.
    Hermitian vector bundle and stability.
    Talk at Oberwolfach Conference ``Algebraische Zahlentheorie'', July 1997.
  • 5. J.-B. Bost.
    Algebraic leaves of algebraic foliations over number fields.
    Publications Mathématiques. Institut de Hautes Études Scientifiques, (93):161-221, 2001. MR 1863738 (2002h:14037)
  • 6. J.-B. Bost and K. Künnemann.
    Hermitian vector bundles and extension groups on arithmetic schemes. I. geometry of numbers.
    preprint, 2007.
  • 7. A. Chambert-Loir.
    Théorèmes d'algébricité en géométrie diophantienne (d'après J.-B. Bost, Y. André, D. & G. Chudnovsky).
    Astérisque, (282):Exp. No. 886, viii, 175-209, 2002.
    Séminaire Bourbaki, Vol. 2000/2001. MR 1975179 (2004f:11062)
  • 8. H. Chen.
    Positivité en géométrie algébrique et en géométrie d'Arakelov : application à l'algébrisation et à l'étude asymptotique des polygones de Harder-Narasimhan.
    Doctoral thesis, École Polytechnique, December 2006.
  • 9. M. Cornalba and J. Harris.
    Divisor classes associated to families of stable varieties, with applications to the moduli space of curves.
    Annales Scientifiques de l'École Normale Supérieure. Quatrième Série, 21(3):455-475, 1988. MR 974412 (89j:14019)
  • 10. E. de Shalit.
    $ f$-isocrystals.
    Lecture notes.
  • 11. E. de Shalit and O. Parzanchevski.
    On tensor products of semistable lattices.
    Preprint, 2006.
  • 12. G. Faltings.
    Crystalline cohomology and $ p$-adic Galois-representations.
    In Algebraic analysis, geometry, and number theory (Baltimore, MD, 1988), pages 25-80. Johns Hopkins Univ. Press, Baltimore, MD, 1989. MR 1463696 (98k:14025)
  • 13. J.-M. Fontaine.
    Modules galoisiens, modules filtrés et anneaux de Barsotti-Tate.
    In Journées de Géométrie Algébrique de Rennes. (Rennes, 1978), Vol. III, volume 65 of Astérisque, pages 3-80. Soc. Math. France, Paris, 1979. MR 563472 (82k:14046)
  • 14. C. Gasbarri.
    Heights and geometric invariant theory.
    Forum Mathematicum, 12:135-153, 2000. MR 1740886 (2001k:14050)
  • 15. É. Gaudron.
    Pentes de fibrés vectoriels adéliques sur un corps globale.
    Rendiconti del Seminario Matematico della Università di Padova, 119:21-95, 2008.
  • 16. D. Gieseker.
    Stable vector bundles and the Frobenius morphism.
    Annales Scientifiques de l'École Normale Supérieure. Quatrième Série, 6:95-101, 1973. MR 0325616 (48:3963)
  • 17. D. Gieseker.
    Global moduli for surfaces of general type.
    Inventiones Mathematicae, 43(3):233-282, 1977. MR 0498596 (58:16687)
  • 18. P. Graftieaux.
    Formal groups and the isogeny theorem.
    Duke Mathematical Journal, 106(1):81-121, 2000. MR 1810367 (2002f:14055)
  • 19. D. Grayson.
    Reduction theory using semistability.
    Commentarii Mathematici Helvetici, 59(4):600-634, 1984. MR 780079 (86h:22018)
  • 20. G. R. Kempf.
    Instability in invariant theory.
    Annals of Mathematics, 108:299-316, 1978. MR 506989 (80c:20057)
  • 21. D. Mumford, J. Fogarty, and F. Kirwan.
    Geometric invariant theory, volume 34 of Ergebnisse der Mathematik und ihrer Grenzgebiete (2) [Results in Mathematics and Related Areas (2)].
    Springer-Verlag, Berlin, third edition, 1994. MR 1304906 (95m:14012)
  • 22. M. S. Narasimhan and C. S. Seshadri.
    Stable and unitary vector bundles on a compact Riemann surface.
    Annals of Mathematics. Second Series, 82:540-567, 1965. MR 0184252 (32:1725)
  • 23. S. Ramanan and A. Ramanathan.
    Some remarks on the instability flag.
    The Tohoku Mathematical Journal. Second Series, 36(2):269-291, 1984. MR 742599 (85j:14017)
  • 24. M. Raynaud.
    Fibrés vectoriels instables -- applications aux surfaces (d'après Bogomolov).
    In Algebraic surfaces (Orsay, 1976-78), volume 868 of Lecture Notes in Mathematics, pages 293-314. Springer, Berlin, 1981. MR 638605 (84g:14017)
  • 25. G. Rousseau.
    Immeubles sphériques et théorie des invariants.
    Comptes Rendus Mathématique. Académie des Sciences. Paris, 286(5):A247-A250, 1978. MR 0506257 (58:22063)
  • 26. U. Stuhler.
    Eine Bemerkung zur Reduktionstheorie quadratischen Formen.
    Archiv der Mathematik, 27:604-610, 1976. MR 0424707 (54:12666)
  • 27. B. Totaro.
    Tensor products in $ p$-adic Hodge theory.
    Duke Mathematical Journal, 83(1):79-104, 1996. MR 1388844 (97d:14032)
  • 28. H. Weyl.
    The classical groups.
    Princeton Landmarks in Mathematics. Princeton University Press, Princeton, NJ, 1997.
    Their invariants and representations, Fifteenth printing, Princeton Paperbacks. MR 1488158 (98k:01049)

Additional Information

Huayi Chen
Affiliation: CMLS, Ecole Polytechnique, Palaiseau 91120, France
Address at time of publication: Institut de Mathématiques de Jussieu, Université Paris 7 Diderot, 175, rue du Chevaleret 75013 Paris, France

Received by editor(s): June 1, 2007
Received by editor(s) in revised form: January 24, 2008
Published electronically: December 3, 2008

American Mathematical Society